MAUDE Adverse Event Report: ICU MEDICAL ASD, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

ICU MEDICAL ASD, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 326610
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that one of their paramedics started a viavalve safety iv catheter 20g iv.They got good placement, but when they went to attached an extension to the catheter, the catheter detached at the pink hub.Leaving the flexible catheter inside the patient with no way to get it out.No significant delay, iv unable to be established when patient required one.Hospital had to remove the catheter that was left inserted in the patient.Iv was being started, no medication was being given.There was a patient involvement and there was a patient injury.
 
Additional Manufacturer Narrative
A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H3 and h6: updated.The suspected products were returned for evaluation.Visual inspection confirmed that there were no anomalies reported.The lot history review was performed, and it was confirmed that there were no previous conformities noted.The allegation made by the complainant could not be confirmed and the probable root cause of the event could not be identified.

Brand Name
JELCO VIAVALVE SAFETY IV CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
ICU MEDICAL ASD, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key24839361
Report Number3012307300-2026-03577
Device Sequence Number9594631
Product Code FOZ
UDI-Device Identifier15019517078428
UDI-Public(01)15019517078428(17)271120(10)6164534
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number326610
Device Lot Number6164534
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/26/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Supplement Date Received by Manufacturer05/28/2026
Initial Report FDA Received Date04/10/2026
Supplement Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale
Patient Weight50 KG
Patient RaceWhite